Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 152, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 23, 2012, 2:47 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2012, 2:47 PM PDT (21:47 UTC)
- Expired
- Sep 23, 2012, 9:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
347 WHUS76 KMTR 232147 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 247 PM PDT SUN SEP 23 2012 PZZ530-240400- /O.NEW.KMTR.SC.Y.0152.120923T2147Z-120924T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 247 PM PDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS OF 15 TO 25 KT WILL BE POSSIBLE THROUGH THIS EVENING. STRONGEST WINDS NEAR THE GOLDEN GATE AND ANGLE ISLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-240600- /O.CON.KMTR.SC.Y.0150.000000T0000Z-120926T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 247 PM PDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS: NORTHWESTERLY WINDS OF 15 TO 25 KT EXPECTED TO CONTINUE THROUGH WEDNESDAY MORNING. * WAVES: FRESH STEEP SEAS WILL BE GENERATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 10:35 AM PDT, 4 hours 12 minutes earlier.
Area forecast discussion, Sep 23, 10:35 AM PDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1035 AM PDT SUN SEP 23 2012 .DISCUSSION...UPDATE AS OF 9:45 AM. DID A COUPLE OF QUICK UPDATES THIS MORNING TO THE GRIDS AND FORECAST PACKAGE AS VIS DROPPED DOWN TO LESS THAN 1/4 OF A MILE IN SPOTS AROUND MONTEREY BAY AND THE NORTHERN SALINAS VALLEY. WILL PROBABLY EXTEND THE DENSE FOG ADVISORY A BIT LONGER AROUND MONTEREY BAY AS SATELLITE SHOWS CLOUDS CONTINUING TO PUSH IN DIRECTLY FROM THE COAST. OTHERWISE...CURRENT FORECAST PACKAGE LOOKS GOOD. .PREVIOUS DISCUSSION...AS OF 3:45 AM PDT SUNDAY...A FAIRLY WELL DEFINED 1000 FOOT MARINE LAYER HAS RE-DEVELOPED ALONG THE COAST WITH STRATUS RUNNING FROM PT REYES SOUTHWARD TOWARDS POINT CONCEPTION. INLAND CLOUD INTRUSION IS CURRENTLY CONFINED TO THE IMMEDIATE COAST GIVEN THE RELATIVELY SHALLOW DEPTH OF THE MARINE LAYER. IN ADDITION LOW CLOUDS ARE NOW INUNDATING THE ENTIRE MONTEREY BAY REGION AND SPILLING DOWN THE SALINAS VALLEY. MARINE LAYER DEVELOPMENT HAS OCCURRED IN ADVANCE OF A WELL DEFINED UPPER LOW THAT IS EJECTING INTO THE STATE OF OREGON. EXTENSIVE MID AND HIGH CLOUDS ASSOCIATED WITH THIS FEATURE ARE CONTINUING TO ENHANCE ACROSS NORTHERN CALIFORNIA AND NOW STARTING TO SPILL INTO THE NORTH BAY. MEANWHILE SOME REMNANT HIGH CLOUDS ACROSS SOUTHERN CALIFORNIA HAVE NOW CREPT INTO MONTEREY AND SAN BENITO COUNTIES. GIVEN ALL THIS THE MAIN TREND FOR TODAY WILL BE SOME MODEST COOLING AS THE UPPER LOW OVER OREGON MOVES INTO NORTHERN NEVADA. THE MAIN IMPACTS WILL BE INCREASED HIGH CLOUDS ACROSS THE NORTH BAY...SUBTLE AIRMASS COOLING AS WELL AS A MODEST INCREASE IN ONSHORE WINDS THIS AFTERNOON. NONETHELESS WERE SPLITTING HAIRS AND IT LOOKS LIKE ANOTHER FINE WEATHER DAY TO ROUND OUT THE WEEKEND WHETHER YOUR AT THE COAST OR INLAND. THE AFOREMENTIONED UPPER LOW WILL EJECT INTO THE GREAT BASIN ON MONDAY. IN ITS WAKE THE BAY AREA WILL BE UNDER HIGH PRESSURE WITH A THERMAL TROUGH BUILDING TOWARDS THE COAST. SURFACE PRESSURE GRADIENTS LOOK TO BE FAIRLY LIGHT FOR MUCH OF THE UPCOMING WEEK WITH 850 MB TEMPS RUNNING FROM 18-20 CELSIUS. THE MAIN JET STREAM WILL STAY WELL TO OUR NORTH WHILE A RIDGE OVER THE EASTERN PACIFIC WILL TRY AND BUILD EASTWARD BUT HAVE SOME TROUBLE AS A WEAK LOW WEST OF POINT CONCEPTION WILL KEEP THE SYNOPTIC PATTERN STAGNANT AT OUR LATITUDES. THERE'S JUST NOT MUCH TO HANG YOUR HAT ON IN TERMS OF FORECASTING MARKED DAY TO DAY CHANGES FOR NEXT WEEK. IN GENERAL EXPECT NEAR TO ABOVE NORMAL TEMPERATURES WITH LIMITED COASTAL LOW CLOUDS AND FOG. INLAND HILLS WILL CONTINUE TO SEE WARM TEMPERATURES WITH MILD OVERNIGHT LOWS. SOME HINTS AT PERIODS OF LIGHT TO MODERATE OFFSHORE WIND FLOW WILL NEED TO BE MONITORED OVER THE NEXT SEVERAL DAYS GIVEN VERY DRY FUEL MOISTURE READINGS. && .AVIATION...AS OF 10:30 AM PDT SUNDAY...STRATUS AND PATCHY FOG HAS PULLED BACK TO THE COASTLINE THIS MORNING WITH VFR CONDITIONS AT ALL TERMINALS. EXPECT VFR CONDITIONS THIS AFTERNOON THROUGH THIS EVENING WITH MAINLY MID-HIGH LEVEL CLOUDS. ONSHORE FLOW WILL PREVAIL TONIGHT SO EXPECTING SOME STRATUS TO RETURN...ESPECIALLY AROUND MONTEREY BAY. KSTS SEEMS A LITTLE LESS CERTAIN FOR STRATUS GIVEN 925 MB WINDS ARE ACTUALLY NE OR OFFSHORE FLOW. ADDITIONALLY...THE MARINE LAYER WILL BE SHALLOW KEEPING LOW CIGS AWAY FROM KSJC. VICINITY OF KSFO...VFR CONDITIONS TODAY WITH CIGS AOA 10K FEET. WEST WINDS BELOW 15 KNOTS MOST OF TODAY. ONSHORE FLOW WILL PERSIST TONIGHT AND HAVE INCLUDED A LATE PUSH OF CIGS FOR A FEW HOURS TOMORROW MORNING. CONF IS LOW TO MEDIUM FOR MONDAY MORNING CIGS GIVEN LACK OF MODEL AGREEMENT. KSFO BRIDGE APPROACH...VFR...POSSIBLE PATCHY CIGS TOMORROW MORNING. MONTEREY BAY AREA TERMINALS...VFR CIGS THIS AFTERNOON WITH PATCHY CIGS LINGERING ALONG IMMEDIATE COASTLINE. KSNS LESS OF A THREAT FOR ANY LINGERING CIGS THROUGH THE AFTERNOON. WILL BRING CIGS BACK IN EARLY TONIGHT. PATCHY DENSE FOG POSSIBLE TOMORROW MORNING. && .MARINE...AS OF 10:30 AM PDT SUNDAY...VERY LITTLE CHANGE FROM PREVIOUS FORECAST. LATEST MODEL GUIDANCE CONTINUES TO BE ON TRACK WITH THE INCOMING LONG PERIOD SWELL. MAIN IMPACTS FOR THE CENTRAL COAST CONTINUE TO BE BUILDING SWELLS WITH PERIODS GREATER THAN 15 SEC FOR OPEN WATERS AND INCREASED BEACH HAZARDS ALONG THE SHORE. BEACH HAZARD STATEMENT REMAINS IN EFFECT (SEE SFOCFWMTR FOR DETAILS) WILL WAIT FOR THE 12Z ENP AND SWAN MODEL BEFORE MAKING ANY CHANGES WITH THE AFTERNOON MARINE FORECAST PACKAGE. PREVIOUS DISCUSSION...A STRONG STORM SYSTEM IN THE GULF OF ALASKA WILL PRODUCE A LONG PERIOD WESTERLY SWELL THAT WILL MOVE INTO OUR AREA STARTING SUNDAY EVENING AND CONTINUING INTO LATE MONDAY NIGHT. THERE IS FAIRLY HIGH CONFIDENCE THAT LOCAL BEACHES WILL SEE WAVES WITH PERIODS IN EXCESS OF 17 SECONDS AND SWELLS OF UP TO 6 FEET ON SUNDAY. THE SWELLS WILL THEN INCREASE UP TO 10 FEET ON MONDAY WITH A SLIGHTLY SHORTER PERIOD OF 15 TO 16 SECONDS. AT THIS TIME THE BIGGEST CONCERN IS FOR WESTERLY FACING BEACHES WHERE THERE IS AN ELEVATED RISK FOR RIP CURRENTS...SPECIFICALLY MANRESA AND MARINA STATE BEACH IN THE MONTEREY BAY REGION. A BEACH HAZARDS STATEMENT CONTINUES FOR BOTH OF THESE LOCATIONS. PERSONS PLANNING ON GOING DOWN TO LOCAL BEACHES DURING THIS PERIOD SHOULD PAY CLOSE ATTENTION TO THE LATEST FORECASTS. && .MTR WATCHES/WARNINGS/ADVISORIES... .TDAY...SCA...PT ARENA TO PIGEON PT 10-60 NM && PUBLIC FORECAST: BELL/RWW AVIATION: MM MARINE: MM/JOHNSON VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK AND TWITTER AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA
Hazardous weather outlook, Sep 23, 12:17 PM PDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1217 PM PDT SUN SEP 23 2012 CAZ529-241930- NORTHERN MONTEREY BAY- 1217 PM PDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MONTEREY BAY AREA SPECIFICALLY MANRESA BEACH .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT A LONG PERIOD WEST SWELL IS EXPECTED MOVE INTO CALIFORNIA WATERS LATE SUNDAY EVENING INTO MONDAY NIGHT. THIS WILL RESULT IN STRONGER THAN USUAL RIP CURRENTS AND LARGE SURF AT SOME WESTERLY FACING BEACHES. THEREFORE A BEACH HAZARDS STATEMENT HAS BEEN ISSUED BEGINNING SUNDAY EVENING INTO MONDAY EVENING. * SEE BEACH HAZARDS STATEMENT...SFOCFWMTR WHUS46 KMTR...FOR MORE DETAILS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LONG PERIOD SWELL WILL DIMINISH BY MONDAY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ530-241930- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1217 PM PDT SUN SEP 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN MONTEREY BAY AREA SPECIFICALLY NEAR MARINA STATE BEACH. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT A LONG PERIOD WEST SWELL IS EXPECTED MOVE INTO CALIFORNIA WATERS LATE SUNDAY EVENING INTO MONDAY NIGHT. THIS WILL RESULT IN STRONGER THAN USUAL RIP CURRENTS AND LARGE SURF AT SOME WESTERLY FACING BEACHES. THEREFORE A BEACH HAZARDS STATEMENT HAS BEEN ISSUED BEGINNING SUNDAY EVENING INTO MONDAY EVENING. * SEE BEACH HAZARDS STATEMENT...SFOCFWMTR WHUS46 KMTR...FOR MORE DETAILS .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LONG PERIOD SWELL WILL DIMINISH BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:09 AM PDT | Dense Fog Advisory | MTR | Monterey, San Benito | 3 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.